Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 29, 2021, 2:49 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 29, 2021, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 46 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 2:55 PM CDT | TSTM WND DMG | Gracey, KY | TREES DOWN ON A VEHICLE AND ON POWER LINES IN GRACEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867
WUUS53 KPAH 291949
SVRPAH
KYC047-221-292030-
/O.NEW.KPAH.SV.W.0051.210629T1949Z-210629T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
249 PM CDT Tue Jun 29 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southwestern Christian County in south central Kentucky...
Northeastern Trigg County in western Kentucky...
* Until 330 PM CDT.
* At 246 PM CDT, a severe thunderstorm was located 8 miles west of
Hopkinsville, moving northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gracey, Cerulean and possibly Cadiz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3693 8794 3696 8788 3695 8786 3697 8777
3702 8771 3707 8770 3708 8769 3691 8750
3679 8752 3670 8764
TIME...MOT...LOC 1946Z 133DEG 12KT 3684 8762
HAIL...1.00IN
WIND...60MPH
$$
Shanklin2 follow-up statements
551
WWUS53 KPAH 292009
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
309 PM CDT Tue Jun 29 2021
KYC047-221-292030-
/O.CON.KPAH.SV.W.0051.000000T0000Z-210629T2030Z/
Christian KY-Trigg KY-
309 PM CDT Tue Jun 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN CHRISTIAN AND NORTHEASTERN TRIGG COUNTIES...
At 309 PM CDT, an area of strong to severe thunderstorms was located
between Cadiz and Gracey, moving northwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible, along with wind damage
to roofs, siding, and trees.
Locations impacted include...
Cadiz, Gracey and Cerulean, as well as the I-24 corridor in Trigg
county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3693 8794 3696 8788 3695 8786 3697 8777
3702 8771 3707 8770 3708 8769 3691 8750
3679 8752 3670 8764
TIME...MOT...LOC 2002Z 133DEG 12KT 3688 8767
HAIL...1.00IN
WIND...60MPH
$$
Shanklin452
WWUS53 KPAH 292029
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
329 PM CDT Tue Jun 29 2021
KYC047-221-292038-
/O.EXP.KPAH.SV.W.0051.000000T0000Z-210629T2030Z/
Christian KY-Trigg KY-
329 PM CDT Tue Jun 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHRISTIAN AND
NORTHEASTERN TRIGG COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and small hail remain possible with these storms.
LAT...LON 3693 8794 3696 8788 3695 8786 3697 8777
3702 8771 3707 8770 3708 8769 3691 8750
3679 8752 3670 8764
TIME...MOT...LOC 2028Z 133DEG 12KT 3694 8774
$$
ShanklinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:43 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 12:43 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1243 PM CDT Tue Jun 29 2021 .UPDATE... Issued at 1243 PM CDT Tue Jun 29 2021 Updated aviation discussion for 18Z TAFs. && .SHORT TERM...(Today through Thursday night) Issued at 340 AM CDT Tue Jun 29 2021 The main concern in the short term is the increasing chance for showers and thunderstorms through the period. Forecast confidence in the overall pattern is decent with relatively good synoptic scale model agreement. Today will likely be similar to the past several days with a mix of sun and clouds and the development of isolated to scattered showers and thunderstorms from late morning into the afternoon hours. One additional element by this afternoon and tonight is the moisture from the remnants of Danny, which may help to focus a little more activity across our eastern counties in Indiana and Kentucky. Similar to Monday, temperatures should reach the lower 90s for highs. There should be a decrease in activity tonight, but perhaps not as much as the past few nights. So we maintain a small chance across much of the area through the night. Lows are forecast in the lower to middle 70s. Wednesday begins the transition that eventually leads to a dry, cooler, and less humid holiday weekend. In that transition, an upper level trough is forecast to pivot south from Canada and the Great Lakes while forcing a cold frontal passage through the forecast area Thursday afternoon and Thursday night. The end result is better coverage of showers and thunderstorms Wednesday afternoon through Thursday night with the approach and passage of the front. While a localized strong/severe storm cannot be ruled out, pockets of heavy downpours and localized flooding are the main concerns. With the increase in cloud cover and rain chances, highs on Wednesday are forecast in the middle to upper 80s, with highs on Thursday held to the lower 80s. And while lows in the lower 70s are expected Wednesday night, lows Thursday night should dip into the middle and upper 60s. .LONG TERM...(Friday through Monday) Issued at 340 AM CDT Tue Jun 29 2021 Precipitation will be moving out on Friday as the surface cold front moves off to the southeast. The upper level trough also moves through later in the day Friday. While the upper level low will be meander a little longer to our east, surface high pressure will build in over the weekend. This is followed by the upper level ridge moving over us on Monday. All of this will give us a dry and pleasant holiday weekend. Drier air will push dewpoints back down into the upper 50s to around 60 over the weekend. Highs will be in the lower and middle 80s with lows back in the lower and middle 60s. Southerly flow returns on Monday increasing our moisture and pushing highs on Monday close to 90. && .AVIATION... Issued at 1243 PM CDT Tue Jun 29 2021 Outside of an isolated to scattered shower or tstm, VFR conditions are expected over the next 24 hours. Diurnal cumulus development will continue today and Wed, though clouds will have somewhat better coverage in the eastern half of the region by Wed morning. Winds will continue to be light, with a general southwesterly direction in the daylight hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...RJP SHORT TERM...RJP LONG TERM...ML AVIATION...DB
Hazardous weather outlook, Jun 29, 3:53 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 353 AM CDT Tue Jun 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 353 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible, especially in the heat of the afternoon and early evening. Lightning and brief heavy downpours are the primary concerns. Heat index values this afternoon will peak around 100 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance of thunderstorms will increase Wednesday and peak Thursday with the passage of a cold front. Small chances linger into Friday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. RJP/ML
In the hours before
Special weather statement, Jun 29, 2:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
202 PM CDT Tue Jun 29 2021
KYZ009-012-291945-
Calloway KY-Trigg KY-
202 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND SOUTHWESTERN
TRIGG COUNTIES UNTIL 245 PM CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linton, KY moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Land Between The Lakes Area and New Concord.
LAT...LON 3673 8824 3675 8817 3675 8811 3677 8812
3680 8803 3667 8793 3668 8807 3656 8803
3651 8804 3650 8805 3650 8825
TIME...MOT...LOC 1900Z 062DEG 14KT 3668 8809
ShanklinSpecial weather statement, Jun 29, 2:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
215 PM CDT Tue Jun 29 2021
KYZ012-017-291945-
Christian KY-Trigg KY-
215 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 245 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorms
between Fort Campbell, Lafayette and Herndon, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
thess storms.
Locations impacted include...
Fort Campbell, Lafayette and Herndon.
LAT...LON 3666 8785 3667 8791 3686 8790 3681 8749
3675 8735 3665 8733 3663 8785
TIME...MOT...LOC 1912Z 091DEG 11KT 3669 8760
ShanklinThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:02 PM CDT | Special Weather Statement | PAH | Calloway | 43 min |
| Jun 29, 2:15 PM CDT | Special Weather Statement | PAH | Trigg | 30 min |
| Jun 29, 3:28 PM CDT | Special Weather Statement | PAH | Caldwell, Lyon, Trigg | 47 min |
| Jun 29, 4:29 PM CDT | Special Weather Statement | PAH | Todd | 46 min |
| Jun 29, 4:44 PM CDT | Special Weather Statement | PAH | Calloway, Graves | 46 min |
| Jun 29, 5:02 PM CDT | Special Weather Statement | PAH | Ballard | 28 min |
| Jun 29, 5:08 PM CDT | Special Weather Statement | PAH | Christian | 37 min |
| Jun 29, 5:33 PM CDT | Special Weather Statement | PAH | McCracken | 27 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | PAH | Muhlenberg | 25 min |
| Jun 29, 5:57 PM CDT | Special Weather Statement | PAH | McLean | 33 min |
| Jun 29, 6:16 PM CDT | Special Weather Statement | PAH | Muhlenberg | 29 min |
| Jun 29, 6:31 PM CDT | Special Weather Statement | PAH | McLean | 44 min |
| Jun 29, 6:53 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, McLean | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.